Telecoms, Media & Technology is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Jun 12
Show Filter
08:00 - 08:30

REGISTRATION AND BREAKFAST

08:30 - 09:30

Breakfast Briefing by AWS: Artificial Intelligence, Machine Learning and the Future of Education

Artificial Intelligence and Machine Learning have revolutionized how we process and handle real-world data. We experience it our everyday lives, with AI applications personalizing our experience with companies. Our photo archives are labelled and organized for us, recommendations are made around purchases of clothes, books music etc, and banks can detect and inform us of potentially fraudulent behaviour. The millennials coming into the HE market are natives to this technology. In this session we aim to explore how institutions can harness its power to improve student engagement and experience, before, during and after their time in HE. We’ll also talk about how real-time analytics technology can make use of data which an institution already has, to improve student retention, progression and outcomes.

The breakfast briefing is reserved for invited attendees only. If you would like to be considered, please contact Simon Frame, simon.frame@knect365.com

more
Showing of Streams
Showing of Streams
15:45 - 16:15

Afternoon networking break

16.00 Ideas Bus Tour

more
Showing of Streams
17:45 - 17:50
Closing remarks from the Chair

Closing remarks from the Chair

  • Richard Palmer - CIO Advisor & Principal Analyst, Higher Education, Ovum
more
17:50 - 19:20

Networking Drinks Reception

08:00 - 08:30 30 mins
REGISTRATION AND BREAKFAST
08:30 - 09:30 60 mins
Breakfast Briefing by AWS: Artificial Intelligence, Machine Learning and the Future of Education
more

Artificial Intelligence and Machine Learning have revolutionized how we process and handle real-world data. We experience it our everyday lives, with AI applications personalizing our experience with companies. Our photo archives are labelled and organized for us, recommendations are made around purchases of clothes, books music etc, and banks can detect and inform us of potentially fraudulent behaviour. The millennials coming into the HE market are natives to this technology. In this session we aim to explore how institutions can harness its power to improve student engagement and experience, before, during and after their time in HE. We’ll also talk about how real-time analytics technology can make use of data which an institution already has, to improve student retention, progression and outcomes.

The breakfast briefing is reserved for invited attendees only. If you would like to be considered, please contact Simon Frame, simon.frame@knect365.com

09:30 - 09:40 10 mins
Morning Keynotes -Digital Transformation & Next Generation Student Engagement
Welcome & Introduction
  • Richard Palmer - CIO Advisor & Principal Analyst, Higher Education, Ovum
more
09:40 - 10:00 20 mins
Morning Keynotes -Digital Transformation & Next Generation Student Engagement
The Yin and Yang of education in the digital era
  • Richard Palmer - CIO Advisor & Principal Analyst, Higher Education, Ovum
more

Viewing digital disruption as a technology issue is missing the point. Rather than being driven bottom-up, it is being driven student-in. The way Millennials interact with the world is starkly different from those of a generation ago. There many potential pitfalls on the journey to an agile, business-intimate IT organization. People, process and technology need to be in alignment for the transformation to succeed. While careful planning and excellent execution are critical, simply balancing the Yin and Yang of digital transformation can help leaders avoid, or at least minimize the impact of, hazards encountered along the way.

  • Yang: Empowering teams to get the job done
  • Yin: Achieving harmony amongst the chaos
  • Water shapes its course according to the nature of the ground over which it flows.” – Sun Tzu
10:00 - 10:20 20 mins
Morning Keynotes -Digital Transformation & Next Generation Student Engagement
Digital Education transformation at King's College London
  • James Toner - Head of Digital Education and the Centre for Technology Enhanced Learning, Kings College
more

Working on the ‘here and now’ in bridging the gap between a standard consistent offering and specific faculty needs, as well as planning for the future in how technology can support the aims of the King’s 2029 vision and Education strategy 2017-2022.

10:20 - 10:50 30 mins
Morning Keynotes -Digital Transformation & Next Generation Student Engagement
Keynote panel discussion - VC and CxO panel: Improving Student Outcomes through Digital Transformation
  • Panel moderator Richard Palmer - CIO Advisor & Principal Analyst, Higher Education, Ovum
  • Chris Cobb - Pro-Vice Chancellor and COO, University of London
  • Paul Colbran - Chief Information and Infrastructure Officer, Solent University
  • James Toner - Head of Digital Education and the Centre for Technology Enhanced Learning, Kings College
  • James Frazee - Senior Academic Technology Officer, San Diego State University
  • Iain Liddell - Head of Strategy and Governance, Brunel University
more
  •  Current and future drivers for change
  •  Driving change for the long term, rather than short term fixes 
  •  Making the right investment in the right technology
10:50 - 11:10 20 mins
Morning Keynotes -Digital Transformation & Next Generation Student Engagement
The Great Transformation
  • Joel Bloomfield - Higher Education Lead, Microsoft
more

Joel will talk about the challenges facing Higher Education, how universities are shaping up to be student ready, the role of technology and the impact of Artificial Intelligence.

11:10 - 11:50 40 mins
Morning Keynotes -Digital Transformation & Next Generation Student Engagement
Morning Networking Break with Speed Networking – Visit the expo floor!
more

Sign up for hosted lunch tables or Ideas Bus tour

11:50 - 12:10 20 mins
Morning Keynotes -Digital Transformation & Next Generation Student Engagement
Rethinking Technology? Rethink Technologists!
  • Iain Liddell - Head of Strategy and Governance, Brunel University
more
  • What does a new technology landscape mean for the staff in the enterprise?
  • What skills and tasks need to change?
  • How can managers update the skill set of the enterprise without destroying the will-set of the individuals?
  • What do we do with those without the will to change?
12:10 - 12:30 20 mins
Morning Keynotes -Digital Transformation & Next Generation Student Engagement
Digital Transformation at Birmingham City University
  • David Ebert - Director – Government, Education, Healthcare - Industry Solutions (EMEA), Oracle
  • Tahir Yousaf - Senior Project Manager, Birmingham City University
more
  • What is being addressed and why
  • Journey to cloud; solution overview and project benefits
  • Project timeline and progress update
12:30 - 12:50 20 mins
Morning Keynotes -Digital Transformation & Next Generation Student Engagement
Virtual Immersive Teaching and Learning (VITaL): An essential element for future educational technology
  • James Frazee - Senior Academic Technology Officer, San Diego State University
more
  • Fostering student involvement and engagement through active immersion in education content
  • Designing environments to leverage the next wave of XR technologies with the potential to enable experiences that would be impossible or out of reach in a traditional learning space
  • How do XR technologies fit within current learning spaces?
  • What people need to be involved when designing use cases?
  • What the optimal size and layout of an XR-enabled learning space?
  • Furnishings, acoustics and equipment security
  • Managing faculty recruitment and community building
12:50 - 13:20 30 mins
Morning Keynotes -Digital Transformation & Next Generation Student Engagement
Panel Discussion – Student Management Systems 2020
  • Panel moderator Richard Palmer - CIO Advisor & Principal Analyst, Higher Education, Ovum
  • Amanda Jefferies - Professor of Technology Enhanced Learning, University of Hertfordshire
more
  • Choosing the right tech to meet your needs
  • Security considerations
  • Creating a personalised, digital experience 
13:20 - 14:15 55 mins
Morning Keynotes -Digital Transformation & Next Generation Student Engagement
Networking Lunch break
more

Hosted discussion tables: continue the discussion and connect with fellow thought leaders

Lunch table 1 hosted by: Jonathan Monk, Director, UoDIT, University of Dundee

Lunch table 2 hosted by:  Dr Amanda Jefferies, Professor of Technology Enhanced Learning, University of Hertfordshire

Lunch table 3 hosted by: David Ebert, Director – Government, Education, Healthcare - Industry Solutions (EMEA), Oracle

14.00 Ideas Bus Tour

14:15 - 14:35 20 mins
Track A – Next Generation Data & Analytics
Transforming institution performance with meaningful use of data
  • David Deighton - Chief Enterprise Architect , University of Birmingham
more
  • University data architecture, reference architecture
  • Data management strategy, principles
  • Maturity models, governance
  • Data quality and business impact
  • Current state
  • Future road map
14:15 - 14:35 20 mins
Track B - Creating Equality of Opportunity
Rating my HE digital experience: reflections from the student responses to the 2017-18 Jisc survey
  • Amanda Jefferies - Professor of Technology Enhanced Learning, University of Hertfordshire
more

- Data from the 25,000 + HE students responding in 2017-2018 gives us a fresh understanding of the technology they use and how they choose to learn with it

 - Students entering HE are not necessarily as digitally competent and confident as the stereotype of their generation might suggest

 - Considering some strategic lessons for supporting the next generation of HE students with learning technology

14:35 - 14:55 20 mins
Track A – Next Generation Data & Analytics
Impact of GDPR
  • Alan Rodger - Senior Analyst, Ovum IT, Ovum
more
14:35 - 14:55 20 mins
Track B - Creating Equality of Opportunity
Creating a supportive environment for the development of digital capabilities
  • Debbie Holley - Professor of Learning Innovation, University of Bournemouth
more
  • Evolution of strategies, culture, leadership and infrastructure
  • Integrating digital practices into everyday activities
  • Developing the right support network
  • Creating the right communication channels to foster engagement between all relevant parties
14:55 - 15:15 20 mins
Track A – Next Generation Data & Analytics
Using Analytics at the Open University to Drive Effective Student Learning
  • Jim Ellis - Head of Technology Enhanced Learning Design, The Open University
more
  • The challenges of scale, diverse demographics and teaching at a distance
  • What our students tell us: evidence from end-of-module surveys and other feedback and research
  • What our students actually do: evidence from our Virtual Learning Environment and other systems data
  • Using the evidence to identify at-risk students, address immediate problems on live modules and influence the design of future modules
14:55 - 15:15 20 mins
Track B - Creating Equality of Opportunity
Enabling transformation through Digital Learning Technology
  • Helle Rootzén - Professor of Learning Technology and Digitalization, Technical University of Denmark
more
  • Combining virtual learning opportunities with the learning processes that best occur in the physical world
  • How do we ensure efficient learning?
  • Adaptive vs. personalised
  • Discussing recent trends in Digital Learning Technology and latest research projects
15:15 - 15:45 30 mins
Track A – Next Generation Data & Analytics
Panel Discussion -Next Generation CRM
  • Panel moderator Alan Rodger - Senior Analyst, Ovum IT, Ovum
  • Manuel Frutos-Perez - Head of Digital Learning, UWE Bristol
  • Malcolm Woodfield - Industry Head, Higher Education and Research, Global Vice President, SAP Labs, Palo Alto, SAP
  • Adrian Ellison - Associate Pro Vice-Chancellor and Chief Information Officer, University of West London
more
  • AI & Chatbots
  • Benefits of advanced analytics and data driven student interactions
  • Smart Campuses, IoT and the learning experience
15:15 - 15:35 20 mins
Track B - Creating Equality of Opportunity
Technology: the Swiss army knife for higher education?
  • Becky Hartnup - Consultant, Independent
more
  • A look at how technology has improved the experience for higher education students in multiple ways
  • Focusing on 5 distinctly different benefits and how they are being realised:  from emotional well-being and self-sufficiency to academic outcomes and employability
  • Drawing from interviews with students, academic research and primary research into the relationship between e-textbook use and learning outcomes, with data and student quotes
15:45 - 16:15 30 mins
Afternoon networking break
more

16.00 Ideas Bus Tour

16:15 - 16:25 10 mins
Innovation Spotlight Sessions
Want to be a true innovator? Put content first.
  • Gabriel Smy - Content Strategist, Zengenti
more

- What a content-first approach means for your digital strategy
- How to create smart content that engages many audiences at once
- Why a solid user experience trumps being ‘cool’

16:25 - 16:45 20 mins
Innovation Spotlight Sessions
Student Voices: What students really want
  • Stuart Webster - Digital Solutions Manager, Cengage
more
16:45 - 17:05 20 mins
Innovation Spotlight Sessions
A communication platform as digital learning infrastructure: lessons from replacing emails and the LMS/VLE
  • Mikkel Lauritzen - Engagement Partner, Aula
more
  • An analysis of some of the digital challenges facing universities and why engagement is the key measure of success for digital platforms
  • The promise of communication platforms as infrastructure - lessons from Slack and WeChat
  • Evaluation of the results from Aula's work with partner institutions such as Ravensbourne and Sky School, a provider of refugee education
17:05 - 17:25 20 mins
Innovation Spotlight Sessions
The State of Digital Exams – Where are we now, and what does the future hold?”
  • Niels Berg Conradsen - Head of sales, UNIwise
more
  • We sometimes see digital exams as a disruption in EdTech, but are we really ready to disrupt paper?
  • UNIwise has been digitising exams and assessment for more than eight years. What’s the status?
  • Can we use a digital medium more effective and efficient than paper? (Spoiler: Yes and no!)
17:25 - 17:45 20 mins
Innovation Spotlight Sessions
Innovate, Engage, Evolve by utilising data to support students in Identifying and addressing retention issues and gaps in skills
  • Frances Quirke - Regional Director, Instructure
more

- Analyse whether there is a correlation between key student outcomes and the depth of feature usage and navigational complexity in module design

- Look at some examples from the USA which are using data to highlight students at risk

17:45 - 17:50 5 mins
Closing remarks from the Chair
  • Richard Palmer - CIO Advisor & Principal Analyst, Higher Education, Ovum
more
17:50 - 19:20 90 mins
Networking Drinks Reception